Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 354, NWS Raleigh, NC

September 30, 2011Wayne County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Sep 30, 2011, 7:12 PM EDT for Wayne County, North Carolina. It was in force for 28 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 30, 2011, 7:12 PM EDT (23:12 UTC)
Expired
Sep 30, 2011, 7:40 PM EDT
In force
28 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

County Wayne County, NC

The radar

The Raleigh/Durham radar (KRAX), 59 km from the middle of the area, began a volume at 23:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 30, 7:23 PM EDTTSTM WND GST 59Seymour Johnson Afb, NC51 KNOT GUST REPORTED AT SEYMOUR JOHNSON AFB

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 11.2 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2011-09-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 509 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2011-09-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
509 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
1146 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

505 
WUUS52 KRAH 302312
SVRRAH
NCC191-010000-
/O.NEW.KRAH.SV.W.0354.110930T2312Z-111001T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
712 PM EDT FRI SEP 30 2011

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WAYNE COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 800 PM EDT

* AT 710 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM PIKEVILLE TO
  BROGDEN...OR ALONG A LINE EXTENDING FROM 8 MILES NORTH OF GOLDSBORO
  TO 6 MILES NORTHEAST OF MOUNT OLIVE...MOVING EAST AT 30 MPH. WINDS
  IN EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  ELROY...GOLDSBORO...
  EUREKA...WALNUT CREEK...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.

&&

LAT...LON 3534 7782 3518 7783 3515 7790 3517 7792
      3516 7798 3519 7801 3517 7811 3522 7824
      3529 7830 3532 7828 3535 7816 3542 7816
      3559 7806 3559 7783 3542 7782 3541 7780
TIME...MOT...LOC 2311Z 272DEG 28KT 3549 7800 3526 7800

$$

ELLIS
2 follow-up statements
000 
WWUS52 KRAH 302328
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
728 PM EDT FRI SEP 30 2011

NCC191-010000-
/O.CON.KRAH.SV.W.0354.000000T0000Z-111001T0000Z/
WAYNE NC-
728 PM EDT FRI SEP 30 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR EASTERN WAYNE COUNTY...

AT 724 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM EUREKA TO SEVEN SPRINGS...OR ALONG A LINE
EXTENDING FROM 10 MILES NORTHEAST OF GOLDSBORO TO 6 MILES SOUTHWEST
OF LA GRANGE...MOVING EAST AT 30 MPH.

HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 58 MPH.

THE LINE OF SEVERE THUNDERSTORMS WILL OTHERWISE REMAIN OVER MAINLY
RURAL AREAS OF THE INDICATED COUNTY.

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

WIND DAMAGE WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.

LAT...LON 3534 7782 3518 7783 3515 7790 3517 7792
      3516 7798 3519 7801 3541 7799 3558 7800
      3559 7783 3542 7782 3541 7780
TIME...MOT...LOC 2328Z 272DEG 28KT 3549 7784 3526 7784

$$

ELLIS
621 
WWUS52 KRAH 302340
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
740 PM EDT FRI SEP 30 2011

NCC191-302350-
/O.CAN.KRAH.SV.W.0354.000000T0000Z-111001T0000Z/
WAYNE NC-
740 PM EDT FRI SEP 30 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WAYNE COUNTY IS 
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND 
THE WARNING IS NO LONGER IN EFFECT.

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.

LAT...LON 3534 7782 3518 7783 3515 7790 3517 7792
      3516 7798 3519 7801 3541 7799 3558 7800
      3559 7783 3542 7782 3541 7780
TIME...MOT...LOC 2340Z 272DEG 28KT 3549 7772 3526 7773

$$

ELLIS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 30, 3:43 PM EDT, 3 hours 29 minutes earlier.

Area forecast discussion, Sep 30, 3:43 PM EDT, 3 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
343 PM EDT FRI SEP 30 2011

.SYNOPSIS...
BEHIND A STRONG COLD FRONT CROSSING NORTH CAROLINA...CANADIAN HIGH
PRESSURE WILL BUILD INTO OUR REGION THROUGH THE WEEKEND AND INTO
EARLY NEXT WEEK...PROVIDING FOR MUCH COOLER TEMPERATURES.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 240 PM...

LATEST CONVECTIVE ALLOWING MODELS SHOWING A BIT MORE CONVECTION AND
CAPE VALUES EXCEEDING 1000 JOULES NEAR AND EAST OF HIGHWAY ONE BY
LATE AFTERNOON TO EARLY EVENING. OTHER CONVECTIVE PARAMETERS REMAIN
RELATIVELY UNCHANGED. 250 MILLIBAR DIVERGENCE LINES UP WELL WITH THE
850 MILLIBAR TROUGH... WHICH IS STILL FORECAST TO SHARPEN DURING THE
LATE AFTERNOON OVER THE COASTAL PLAIN. LATEST MODELS HAVE ALSO
SLOWED THE ADVECTION OF NEAR SURFACE DRY AIR FROM THE WEST. THE MASS
OF DRY AIR BELOW 7000 FEET WILL BE DIFFICULT TO OVERCOME AND ANY
LINE OF CONVECTION EXPECTED TO BE BROKEN. WILL HOLD RAIN CHANCES
AT NO HIGHER THAN 30 PERCENT. SEVERE THREAT CONTINUES TO BE
DAMAGING DOWNDRAFT GUSTS WITH HAIL A RISK IN ANY THUNDERSTORM THAT
DEVELOPS A SIGNIFICANTLY LARGE CORE. TIMING CONTINUES TO BE LATE
AFTERNOON TO MID EVENING... WITH THE THREAT EXITING TO THE EAST
THIS EVENING WITH THE 850 MILLIBAR TROUGH PASSAGE.

SKIES CLEAR BEHIND THE CONVECTION. GUSTS TO 20 MPH THIS AFTERNOON
WILL EXCEED 25 MPH NEAR SUNSET AND NOT SUBSIDE SIGNIFICANTLY UNTIL
PRIOR TO MIDNIGHT. GREENSBORO THICKNESSES FORECAST TO FALL TO 1325
METERS BY SUNRISE SATURDAY. IN NORTHWEST FLOW THIS IS LIKELY TOO
LOW. WITH SOME WIND PERSISTING OVERNIGHT... LOW TEMPERATURES MID 40S
NORTHWEST TO LOWER 50S EAST.

&&

.SHORT TERM /SATURDAY THROUGH SATURDAY NIGHT/...
AS OF 240 PM...

WINDS OF 25 TO 30 KNOTS AT 1000 FEET SATURDAY MORNING AND THIS
MOMENTUM SHOULD BE TAPPED BY MID MORNING. GUSTS APPROACHING 30 MPH
FOR MUCH OF THE DAY.

SOME AFTERNOON CUMULUS SHOULD NOT INTERFERE GREATLY WITH INSOLATION
SATURDAY. A DECENT GRADIENT OF THICKNESS ACROSS THE AREA SATURDAY.
AFTERNOON HIGH TEMPERATURES LOWER 60S NORTHWEST TO AROUND 68
SOUTHEAST. WINDS SUBSIDE SATURDAY NIGHT UNDER MOSTLY CLEAR SKIES BUT
LITTLE TO NO CALM FORECAST. TEMPERATURES AT SUNRISE RELATIVELY
UNIFORM NEAR 43 DEGREES.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
AS OF 240 PM FRIDAY...

SUNDAY THROUGH MONDAY...THE MID/UPPER LEVEL LOW IS EXPECTED TO BE
LOCATED OVER CENTRAL PA BY 12Z SUNDAY. THE 12Z GFS IS QUICKEST WITH
THE LOW DIVING SOUTH AND ALSO DOES NOT BRING IT AS FAR SOUTH AS THE
12Z NAM AND 00Z ECMWF. WILL TREND MORE TOWARD THE SLOWER MOVEMENT OF
THE ECMWF...AS THE GFS TENDS TO MOVE THESE SYSTEMS OUT TOO QUICKLY.
ECMWF HAS THE H5 LOW DIVING SOUTH INTO SOUTH CENTRAL VA BY 12Z
MONDAY...AND LINGERS OVER VA THROUGH TUESDAY AFTERNOON. EXPECT BEST
CHANCES FOR PRECIPITATION...IF IT OCCURS...TO BE ACROSS THE NORTH
FROM 00Z MONDAY THROUGH 00Z TUESDAY. HAVE INCREASED POPS
SLIGHTLY ACROSS THE NORTH...HOWEVER HAVE KEPT THEM BELOW SLIGHT
CHANCE DUE TO LOW CONFIDENCE IN PRECIPITATION CHANCES. WITH THE
POSITION OF THE LOW FROM THE ECMWF AND THE INCREASED CHANCES OF
CLOUD COVER NORTH...WILL NOT CHANGE LOW TEMPS MUCH ON SUNDAY NIGHT
AND EXPECT THEM TO BE NEAR OR ABOVE MOS GUIDANCE VALUES IN THE
NORTH WHERE THE BETTER CLOUD COVERAGE IS EXPECTED.

MONDAY NIGHT THROUGH FRIDAY...EXPECT SURFACE HIGH TO START BUILDING
INTO THE AREA FROM THE WEST MONDAY EVENING AS THE MID/UPPER LEVEL
LOW BEGINS TO MOVE NORTHEAST AWAY FROM THE AREA. HAVE LOWERED TEMPS
A FEW DEGREES TUESDAY THROUGH WEDNESDAY...HIGHS IN THE LOW TO MID
70S AND LOWS IN THE UPPER 40S TO LOW 50S...AS THE SURFACE HIGH
SETTLES INTO THE AREA AND NNW SURFACE WINDS PREVAIL. SHOULD SEE A
SLIGHT WARMING TREND IN TEMPS BEYOND WEDNESDAY WITH HIGHS IN THE
MID 70S AND LOWS IN THE LOW TO MID 50S FOR THE REMAINDER OF THE
PERIOD AS THE UPPER LOW IS FORECAST TO MOVE AWAY FROM CENTRAL
NORTH CAROLINA. HAVE KEPT THE FORECAST DRY THROUGH FRIDAY...WITH
THE BEST CHANCE FOR PRECIPITATION...IF ANY WOULD OCCUR...MONDAY
NIGHT AS THE UPPER LEVEL TROUGH MOVES OFFSHORE. NUDGED POPS UP
SLIGHTLY IN THE NORTH AND ACROSS THE EAST...BUT KEPT THEM LOW
THROUGHOUT...BELOW SLIGHT CHANCE CURRENTLY.

&&

.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
AS OF 145 PM...

VFR CONDITIONS THIS AFTERNOON WILL DETERIORATE IN SPOTS THIS
AFTERNOON AND EVENING NEAR AND EAST OF HIGHWAY ONE WITH THE
DEVELOPMENT OF A FEW THUNDERSTORMS. EVEN IN SHOWERS... CEILINGS
MOSTLY VFR BUT VISIBILITIES BELOW 3 MILES IN SHOWERS. STRONG GUSTY
WINDS VICINITY OF SHOWERS. CONVECTION EXITS TO THE EAST WELL
BEFORE MIDNIGHT LEAVING MOSTLY CLEAR SKIES. NORTHWEST WINDS
TONIGHT WITH SOME GUSTS TO 20 MPH... WITH GUSTS SUBSIDING TOWARD
MIDNIGHT. VFR SATURDAY WITH GUSTS IN EXCESS OF 25 MPH BY 10 AM.

VFR CONDITIONS SATURDAY AFTERNOON INTO WEDNESDAY.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...DJF
NEAR TERM...
SHORT TERM...
LONG TERM...KC
AVIATION...
Hazardous weather outlook, Sep 30, 2:02 PM EDT, 5 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
202 PM EDT FRI SEP 30 2011

NCZ007-008-021>025-038>040-073>076-083-084-011815-
PERSON-GRANVILLE-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DURHAM-DAVIDSON-
RANDOLPH-CHATHAM-STANLY-MONTGOMERY-MOORE-LEE-ANSON-RICHMOND-
202 PM EDT FRI SEP 30 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

NCZ009>011-026>028-041>043-077-078-085-086-088-089-011815-
VANCE-WARREN-HALIFAX-FRANKLIN-NASH-EDGECOMBE-WAKE-JOHNSTON-WILSON-
HARNETT-WAYNE-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
202 PM EDT FRI SEP 30 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED STRONG TO SEVERE THUNDERSTORMS MAY OCCUR THIS AFTERNOON
THROUGH EARLY EVENING. THE MAIN SEVERE WEATHER THREAT WILL BE
LOCALIZED DAMAGING WINDS. THE THREAT FOR A SEVERE STORM WILL BE
GREATEST BETWEEN 4 PM AND 6 PM ALONG THE HIGHWAY ONE CORRIDOR
INCLUDING RALEIGH...HENDERSON AND LAURINBURG...AND BETWEEN 6 PM
AND 10 PM ALONG AND EAST OF INTERSTATE 95 INCLUDING FAYETTEVILLE...
ROCKY MOUNT AND GOLDSBORO.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Sep 30, 5:27 PM EDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
527 PM EDT FRI SEP 30 2011

NCZ077-088-302215-
CUMBERLAND-HARNETT-
527 PM EDT FRI SEP 30 2011

...A STRONG THUNDERSTORM WILL MOVE ACROSS HARNETT AND NORTHERN
CUMBERLAND COUNTIES THROUGH 615 PM EDT...

AT 527 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES
WEST OF POPE AFB...OR ABOUT 9 MILES NORTHWEST OF FORT BRAGG...MOVING
NORTHEAST AT 45 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...PINEVIEW...AND...
SPRING LAKE...TIMBERLAKE...AND...ANDERSON CREEK...LILLINGTON...BUIES
CREEK...AND...ERWIN...COATS.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.

&&

LAT...LON 3513 7912 3519 7910 3521 7915 3524 7917
      3527 7922 3552 7871 3549 7866 3536 7856
      3534 7853 3532 7854 3530 7858 3524 7862
      3511 7910
TIME...MOT...LOC 2127Z 241DEG 37KT 3522 7910

MWS
Special weather statement, Sep 30, 5:35 PM EDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
535 PM EDT FRI SEP 30 2011

NCZ008-025>027-041-042-302230-
DURHAM-FRANKLIN-GRANVILLE-JOHNSTON-NASH-WAKE-
535 PM EDT FRI SEP 30 2011

...STRONG THUNDERSTORMS WILL MOVE ACROSS WAKE... SOUTHEAST
GRANVILLE... FRANKLIN AND NASH COUNTIES THROUGH 630 PM EDT...

AT 532 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS
EXTENDING FROM 5 MILES WEST OF APEX NORTHEAST THROUGH RALEIGH... TO
FRANKLINTON... MOVING EAST AT 35 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE... RALEIGH APEX...
ROLESVILLE... PILOT... BUNN... LOUISBURG... AND NASHVILLE.

HAZARDS INCLUDE...

GUSTY WINDS OF 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
VERY HEAVY RAIN FOR 15 TO 20 MINUTES.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3619 7798 3618 7798 3619 7796 3618 7792
      3615 7789 3615 7785 3597 7778 3588 7782
      3556 7874 3610 7882 3618 7849 3616 7842
      3620 7839 3624 7822
TIME...MOT...LOC 2132Z 252DEG 30KT 3584 7855

BADGETT
Special weather statement, Sep 30, 5:49 PM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
549 PM EDT FRI SEP 30 2011

NCZ042-077-088-089-302245-
CUMBERLAND-HARNETT-JOHNSTON-SAMPSON-
549 PM EDT FRI SEP 30 2011

...STRONG THUNDERSTORMS WILL MOVE ACROSS NORTHERN SAMPSON...
SOUTHEASTERN HARNETT...JOHNSTON AND CUMBERLAND COUNTIES THROUGH 645
PM EDT...

AT 546 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 3 MILES WEST OF HOPE
MILLS...TO SPRING LAKE...TO LILLINGTON...MOVING NORTHEAST AT 50 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...BUIES CREEK...CEDAR
CREEK...VANDER...COATS CROSSROADS...GODWIN...SALEMBURG.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 35 TO 45 MPH.

STRONG WINDS ARE CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING
AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT
OUTDOOR OBJECTS.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.

&&

LAT...LON 3492 7897 3495 7903 3505 7909 3510 7910
      3538 7890 3561 7836 3560 7811 3558 7807
      3542 7816 3535 7816 3532 7828 3529 7830
      3525 7827 3499 7835 3487 7893
TIME...MOT...LOC 2146Z 242DEG 44KT 3536 7884 3505 7908

MWS
Local storm report, Sep 30, 5:52 PM EDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
552 PM EDT FRI SEP 30 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0549 PM     HAIL             1 W YOUNGSVILLE         36.03N  78.50W
09/30/2011  E0.50 INCH       FRANKLIN           NC   PUBLIC

            DIME SIZE HAIL NEAR YOUNGSVILLE

&&

EVENT NUMBER RAH1101463

ELLIS
Special weather statement, Sep 30, 6:39 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
639 PM EDT FRI SEP 30 2011

NCZ009>011-026>028-041-042-302330-
EDGECOMBE-FRANKLIN-HALIFAX-JOHNSTON-NASH-VANCE-WAKE-WARREN-
639 PM EDT FRI SEP 30 2011

...SHOWERS AND SCATTERED STRONG THUNDERSTORMS WILL MOVE EAST ACROSS
NASH...WARREN...WAKE...VANCE...HALIFAX...FRANKLIN AND EDGECOMBE
COUNTIES THROUGH 730 PM EDT...

AT 636 PM EDT...DOPPLER RADAR INDICATED A LINE OF SHOWERS WITH
SCATTERED STRONG THUNDERSTORMS EXTENDING FROM RALEIGH TO ROANOKE
RAPIDS... MOVING EAST AT 35 MPH. THE STRONGEST STORMS WERE LOCATED
NEAR BETWEEN CASTALIA AND AVENTON... OVER NORTHERN NASH COUNTY...
AND AIRLIE IN WESTERN HALIFAX COUNTY.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
OCCASIONAL LIGHTNING.
VERY HEAVY RAIN FOR 20 MINUTES.

DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM
YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.

&&

LAT...LON 3651 7788 3651 7781 3648 7776 3649 7764
      3645 7762 3641 7754 3637 7754 3635 7758
      3631 7756 3633 7744 3630 7741 3626 7740
      3571 7822 3575 7868 3655 7832 3655 7790
TIME...MOT...LOC 2236Z 247DEG 22KT 3635 7784

BADGETT
Special weather statement, Sep 30, 6:45 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
645 PM EDT FRI SEP 30 2011

NCZ042-043-078-089-302345-
JOHNSTON-SAMPSON-WAYNE-WILSON-
645 PM EDT FRI SEP 30 2011

...A LINE OF SHOWERS AND SCATTERED STRONG THUNDERSTORMS WILL MOVE
ACROSS SAMPSON...WAYNE...JOHNSTON AND WILSON COUNTIES THROUGH 745 PM
EDT...

AT 642 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS EXTENDING 10 MILES WEST OF CLINTON TO SMITHFIELD... TO
10 MILES WEST OF WILSON... MOVING EAST AT 40 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE SELMA... PINE
LEVEL...WILSON... MICRO... KENLY... LUCAMA... CLINTON...
GOLDSBORO... FREMONT.

HAZARDS INCLUDE GUSTY WIND TO 40 MPH... OCCASIONAL LIGHTNING...
BRIEF HEAVY RAIN FOR 20 TO 25 MINUTES.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3497 7856 3551 7850 3577 7800 3583 7779
      3567 7766 3557 7782 3542 7782 3539 7779
      3516 7790 3516 7798 3519 7801 3518 7816
      3488 7815
TIME...MOT...LOC 2242Z 264DEG 27KT 3549 7835

BADGETT

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 30, 3:47 PM EDTSpecial Weather StatementRAHDurham28 min
Sep 30, 4:44 PM EDTSpecial Weather StatementRAHHoke, Scotland61 min
Sep 30, 4:50 PM EDTSpecial Weather StatementRAHDurham, Wake55 min
Sep 30, 4:54 PM EDTSpecial Weather StatementRAHEdgecombe, Franklin, Halifax, Nash, Warren51 min
Sep 30, 5:02 PM EDTSevere Thunderstorm WarningRAHHoke, Richmond, Scotland43 min
Sep 30, 5:27 PM EDTSpecial Weather StatementRAHHarnett48 min
Sep 30, 5:35 PM EDTSpecial Weather StatementRAHFranklin, Nash, Wake55 min
Sep 30, 5:49 PM EDTSpecial Weather StatementRAHCumberland, Harnett, Johnston, Sampson56 min
Sep 30, 6:39 PM EDTSpecial Weather StatementRAHFranklin, Halifax, Nash, Wake, Warren51 min
Sep 30, 6:45 PM EDTSpecial Weather StatementRAHJohnston, Sampson, Wayne, Wilson60 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.